MAUDE Adverse Event Report: OUTSET MEDICAL, INC. TABLO HEMODIALYSIS SYSTEM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OUTSET MEDICAL, INC. TABLO HEMODIALYSIS SYSTEM; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number PN-0003000
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Codes Nausea (1970); Vomiting (2144); Chills (2191)
Date of Event 03/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Customer site dialysis nurse manager reported that a patient went to the emergency room following hemodialysis therapy on tablo.The following details were provided.The patient experienced nausea, vomiting, and chills, 1.5 hours into treatment.Vitals were fine.Patient asked to be taken off treatment.Following treatment, the patient was sent to the emergency room where it was determined that the patient had elevated white blood count.The customer site ran all tests for infection: covid and flu; all came back negative.The patient received 1g of vancomycin and 2g of fortaz and the patient reported symptom relief following the administration of vancomycin.The patient was later discharged home.Additionally, it was reported that the patient involved is doing fine and has received dialysis treatments since the incident on another tablo device without a recurrence of events.
 
Additional Manufacturer Narrative
As a containment action, the affected device was isolated and inspected by outset field service engineering.An investigation was performed on the machine, which determined that the acid and bicarbonate lines were misrouted, and the conductivity sensor was calibrated incorrectly.A capa was opened as a result of this complaint investigation.As a correction, the machine was repaired and verified to be working correctly.The investigation was expanded by reviewing the calibration data of conductivity sensors in the field and by reviewing complaint records and corresponding service records for the past 24 months.These reviews concluded that no other devices were identified with incorrect calibration data, and this was an isolated, one-time event.The capa investigation is in process and additional actions will be taken upon conclusion of the investigation.A review of production records for this serial number did not note any related manufacturing nonconformance's that would contribute to this event.

Brand Name
TABLO HEMODIALYSIS SYSTEM
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OUTSET MEDICAL, INC.
3052 orchard drive
san jose CA 95134
Manufacturer (Section G)
OUTSET MEDICAL, INC.
3052 orchard drive
san jose CA 95134
Manufacturer Contact
dinamarie stefani
3052 orchard drive
san jose, CA 95134
6692318200
MDR Report Key21883447
Report Number3010355846-2025-00002
Device Sequence Number7899438
Product Code KDI
UDI-Device Identifier00850001011112
UDI-Public(01)00850001011112(11)201021
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K190793
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPN-0003000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Initial Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown